Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


stocrin and truvada, facial waisting
Dec 5, 2011

does the combination of truvada and stocrin both once a day cause facial wasting as well as fat accumulation in the back and tummy. What is the best option if these two cause these problems, I stopped from the obvious AZT 2.5 years ago because of severe facial waisting but nothing is changing, instead I get extra big in the back and tummy. The face is not getting fat, I am desperate and need help, I cant afford fillers.

Response from Dr. Pierone

I am sorry to hear about your plight.

Truvada and Stocrin (Sustiva) in combination equal Atripla. This combination is one of the preferred treatments for management of HIV infection because it is highly effective and tends to have fewer side effects compared with other agents.

However, we do see both lipoatrophy (peripheral and facial fat loss) and lipohypertrophy (abdominal visceral and abnormal fat deposits) in patients being treated with these medications. We sometimes see improvement in facial lipoatrophy when AZT is switched out, but other times not, especially if AZT was used for a longer period of time.

I don't have any easy answers for you. Another medication switch would probably not help your situation and restore the facial fat that you have lost. Switching to a protease inhibitor improve the peripheral fat stores, but would probably worsen the fat accumulation and lead to increased cholesterol.

Where do you live? Depending on your country of residence, there may be a means to get assistance with facial fillers.



Previous
does my HIV regimen cause lipoatrophy?
Next
facial lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement